Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 47, NWS North Platte, NE

June 7, 2001Chase County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2001, 1:25 AM MDT for Chase County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 7, 2001, 1:25 AM MDT (07:25 UTC)
Expired
Jun 7, 2001, 2:15 AM MDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Chase County, NE

The radar

The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 1:30 AM MDTHail 0.75Imperial, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
770 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 070726
SVRLBF
NEC029-070815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
125 AM MDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHASE COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 215 AM MDT

* AT 121 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF CHAMPION...OR ABOUT 6
  MILES SOUTH OF IMPERIAL...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  OVER ENDERS AROUND 135 AM MDT
  3 MILES NORTH OF WAUNETA AROUND 155 AM MDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4052 10177 4034 10176 4038 10135 4057 10136
$$

CLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:07 PM MDT, 13 hours 18 minutes earlier.

Area forecast discussion, Jun 6, 12:07 PM MDT, 13 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
107 PM CDT WED JUN 6 2001

WILL NEED TO UPDATED TEMPS AS VTN HAS EXCEEDED FORECAST HIGH. WILL
PUT THIS OUT EARLY AS ANTICIPATING POTENTIALLY BUSY AFTERNOON.

MODELS APPEAR TO HAVE INITIALIZED WELL. LBF MORNING SOUNDING SHOWED
CAPE OF 2200 WITH LIFTED OF -9...BRN 41. LCL IS RATHER HIGH AT
734MB. FRONT IS EVIDENT ON VIS SAT PIX AS IT IS JUST WEST OF
CLEARING LINE OVER CWA. DEWPOINTS PROGGED TO BE IN LOW 60S HAVE
VERIFIED FOR LBF.

TONIGHT...EXPECT FRONT TO LIGHT UP WITH CONVECTION IF IT HASNT
ALREADY BY THE TIME OF ZONE ISSUANCE. SEVERE POTENTIAL LOOKS FAIR
ALONG FROM FROM LBF-BBW-ONL LINE. MAIN THREAT LIKELY TO BE HAIL
WITH WET BULB ZERO AROUND 10KFT. ROTATION LIKELY WITH SHEAR
PROFILES WHAT THEY ARE...BUT THIS IS OFFSET BY HIGH LCL...SO THINK
TORNADOES NOT LIKELY.

THURSDAY...SOME CLOUD DEBRIS AROUND...AND STRATUS EXPECTED ALL
BUT NORTH CENTRAL BY MORNING WITH EAST SURFACE WINDS. SURFACE HIGH
PRESSURE BUILDS IN FROM THE NORTH TO KEEP TEMPS DOWN SOMEWHAT WITH
COOL AIR ADVECTION...AND PROVIDE SOME UPSLOPE. ETA CONSISTENT WITH
FEATURE OVER THE SOUTHWEST WRINGING OUT A HUNDREDTH OR TWO ALONG
WESTERN AND SOUTHWEST ZONES. AVN APPEARS TO AGREE...SO FEEL WESTERN
ZONES WARRANT LOW POPS FOR THURSDAY. AVN TRIES TO MOVE QPF EAST INTO
CENTER OF HIGH PRESSURE OVER NORTH CENTRAL ZONES...AND DO NOT THINK
THIS WILL PAN OUT. THINK THAT ANY SHOWERS OUT WEST WILL FALL APART IF
THEY MOVE EAST.

.THURSDAY NIGHT...AVN CONSISTENT WITH MCS DEVELOPMENT ALONG HIGH
PLAINS...THOUGH IT HAS SHIFTED IT SOMEWHAT SOUTHWEST. UPSLOPE
FEATURE PERSISTENT OVER WEST...SO WILL KEEP LOW POPS GOING THERE.
LOWS LIKELY TO BE CLOSER TO FWC GUIDANCE WITH ABUNDANT MOISTURE
PREVALENT.

FRIDAY...AGREE WITH ETA IN CLEARING OUT PRECIP DURING THE MORNING
WHEREAS AVN TRIES TO LIFT IT NORTH UNDER UPPER LEVEL RIDGE. SURFACE
LOW PROGGED TO FORM BETWEEN TWO HIGH CENTERS OVER NORTHEAST
WYOMING. SPC DAY 3 SHOWS POTENTIAL AREA OF CONCERN OVER US. DURING
THE MORNING HOURS...ATMOSPHERE BUILDS UP LOTS OF POTENTIAL ENERGY AS
SOUTH WINDS ADVECT MOISTURE IN AT LOWER LEVELS. THIS MAY PRODUCE SOME
PATCHY EARLY MORNING FOG/STRATUS SIMILAR TO TODAY AGAIN. THETA-E
RIDGE SHIFTS INTO CENTRAL CWA BETWEEN 18Z AND 00Z. CAPES ARE ALREADY
PROGGED TO REACH THE 3500 MARK NEAR BBW WITH DEWPOINTS IN THE UPPER
60S. ONLY PROBLEM IS THAT IT APPEARS WE MAY BE CAPPED BY WARMER AIR
ALOFT. WEAK VORT MAX COMING IN FROM THE NORTHWEST FRIDAY AFTERNOON
MAY BE ENOUGH TO OVERCOME CAP.  AVN IS WEAKENING CAP ENOUGH TO
DEVELOP CONVECTION IN SOUTH DAKOTA...EXTENDING INTO SOME OF OUR
NORTHERN ZONES.  WILL GO WITH OPTIMISTIC FORECAST OF WARMER TEMPS AND
THEREFORE NO PRECIP FOR NOW...EXCEPT IN NORTHERN ZONES WHERE LOW
POPS WILL BE INTRODUCED.

EXTENDED...SAT-THRU WED...LEE SIDE TROF TO LIFT WARM FRONT NORTHWARD
INTO SD...MEANS CHANCES SAT AND SUNDAY FOR AT LEAST NORTH CENTRAL
ZONES. AVN BRINGS SURFACE LOW SOUTHWARD...PULLING POPS SOUTH WITH
IT.  WITH TROF IN VICINITY...94 DEGREES FOR LBF HIGH MAY NOT BE OUT
OF THE QUESTION. FRONT BECOMES NEARLY STATIONARY OVER CWA...SO
CHANCES NOW EXIST ESPECIALLY IN THE NORTH MONDAY AND TUESDAY. AS
FRONT PUSHES THROUGH TUESDAY NIGHT INTO WED...SHOWERS FILL IN BEHIND
IT OVER REST OF CWA WED.

.LBF...NONE.

SLM

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:45 AM MDTSevere Thunderstorm WarningLBFKeith30 min
Jun 7, 7:30 AM MDTSevere Thunderstorm WarningLBFArthur, Keith60 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.